MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 368056
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0316494, medical device expiration date: 2021-11-30, device manufacture date: 2020-11-11.Medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes there was poor barrier separation of sample.This event occurred 2 times.The following information was provided by the initial reporter.It was reported that there was a gel separation issue.1 or 2 tubes were drawn on other dates, but were not saved, one tube did have the gel above the plasma and cells.We were not able to centrifuge the gel down after the initial centrifugation.Poor barrier appears occasionally.Tubes are kept at room temperature and most tubes kept upright til centrifuged.Additional information: 11feb2021: customer states "unfortunately we didn't notice the draw volume on the tubes.We initially thought the first 1-2 were related to patient's condition.The proteins if i remember correctly were not elevated, like you might find in multiple myeloma.".
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes there was poor barrier separation of sample.This event occurred 2 times.The following information was provided by the initial reporter.It was reported that there was a gel separation issue.1 or 2 tubes were drawn on other dates, but were not saved, one tube did have the gel above the plasma and cells.We were not able to centrifuge the gel down after the initial centrifugation.Poor barrier appears occasionally.Tubes are kept at room temperature and most tubes kept upright til centrifuged.Additional information: (b)(6) 2021: customer states "unfortunately we didn't notice the draw volume on the tubes.We initially thought the first 1-2 were related to patient's condition.The proteins if i remember correctly were not elevated, like you might find in multiple myeloma.".
 
Additional Manufacturer Narrative
H6: investigation summary: bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were tested for poor barrier separation.All 4 tubes were found to have good gel separation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was unable to confirm this complaint for poor barrier separation.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h10.

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11375945
Report Number1917413-2021-00136
Device Sequence Number4037490
Product Code JKA
UDI-Device Identifier50382903680561
UDI-Public50382903680561
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number368056
Device Catalogue Number367961
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1